Announcement

Announcement Module
Collapse
No announcement yet.

Fentanyl patches - Best place to put them and Insomnia

Page Title Module
Move Remove Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Fentanyl patches - Best place to put them and Insomnia

    Hi, I have been taking various opiods for a few years now and recently switched to Fentanyl patches 50mcg. In general they are working better for effective pain relief as I change them every 48 hours instead of 72. However, they are starting to cause insomnia every second night on the day I put a new patch on and I was wondering if anyone else has had this problem and have any solutions or advise,

    I was also wanting to know the best place to put the patches. I am currently putting them on the top of my back as I was advised this by my doctor, but it means I am dependant on someone else doing this for me and therefore restricted to the time of day I change patches.

    Any advise would be helpful.

    Donna

  • #2
    Sorry that I don't have any experience with these patches, but I am sure someone will be along to give you the advice you seek. Glad to hear these patches are offering some relief, but the insomnia must be rough. Have you asked the doctor about this? I am curious about what happens to your sleep when you are changing them every 72 hrs. Is your sleep OK then? Just wondering if there is too much in your system and it is affecting sleep. Just a thought.
    Take care!

    Comment


    • #3
      Hi Monica, thanks for replying. When I was changing them every 72 hours it was the same and no sleep the day I changed the patch, which was better as it meant Insomnia every 3rd night opposed to 2nd night now but the pain relief doesn't last 3 days. I have spoken to my GP and Rheumy about this and they both prescribed various sleeping pills and they have no effect. Neither of them think I am over medicated either, they both think I need more and I talk them out of it as I want to try and keep the dose as low as possible.
      I think that a new patch must act like a stimulant in my case as I have tried everything and just cannot sleep, it is so frustrating. I had the same problems when I was taking MST continus tablets and ended up in a routine of 2 or 3 hours sleep every night with a lot less pain relief. That is why I have come on her to ask if anyone else has any experience and maybe hoping that changing where I put the patch will have an effect.
      It is very kind of you to take an interest.

      Donna x

      Comment


      • #4
        Hi Donna,
        I was on the Butrans pain patch, which i changed every 7 days.
        i to suffered with bad insomnia and they made me feel far worse than the pain they were supposed to treat, lol

        Mine advised that you can use them on 4 different areas,
        upper arm
        upper chest
        upper back and
        side of chest
        They did advise not to put the patch on the same area for 3 weeks, so that is why they have the 4 areas to work with.

        if you are bothered about doing this then have a chat with your Dr first,
        But can't see a reason you should'nt be able to use it on these areas.

        Hope this helps,
        Sandra.

        Comment


        • #5
          Sandra, thanks for the advise, it's very much appreciated. I am going to try different places as you suggest and just hope it helps. As you will be well aware, the effects of insomnia are awful and make things 10 times worse.

          I hope you are well right now and have a lovely Christmas.

          Donna x

          Comment


          • #6
            Thanks Donna,
            I OK now i'm not on the patches, they really did make me feel way worse than the actual symptoms,
            Crazy as it was, im still in pain, but dodn't know how those drug addicts ever get a high and feel good on these drugs,
            They were truelly nasty, lol.

            Have a lovely Christmas as well.

            Comment


            • #7
              Hey Dont no about the sleep problems you could ask your gp or pharmist. At work we usually place them on the places mentioned above. Hope you find some comfort soon.
              Luci

              Comment

              Working...
              X